Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Have alopecia. Taking bisoprolol. Could it be the reason?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2006
Answered : 2016 Questions
Question
I AM EXPERIENCING ALOPECIA AND HAVE VERY LITTLE HAIR LEFT. I TAKE BISOPROLOL DAILY, IS THIS THE CAUSE OF MY HAIR LOSS. I AM A 72 YEAR OLD WOMAN AND HAIR LOSS IS CATOSTROPHIC TO ME.
Posted Mon, 5 Aug 2013 in Skin Hair and Nails
 
 
Answered by Dr. Kalpana Pathak 33 minutes later
Hi,
Thanks for writing to us.
There could be many causes for hair fall
Androgenetic alopecia( female patter baldness)- seen as a gradual hair loss. It leads to thinning of hair as well as loss of hair from crown area and sometimes frontal or temporal area. It is the most common type of hair fall seen in aged females
Telogen effluvium- acute and diffuse hair fall. It is due to stress, illness, medication, anemia, thyroid ds, surgery etc. It is reversible in nature and reverses in five to six month time.
Local causes like dandruff, boils fungal infection etc.

In your age chances are it could be androgenetic alopecia. this pattern of hair fall is seen in most of the females as they age.
However to address your concern in a better way,
I would like to know since how long are you losing your hair
Pattern of hair fall and onset ie acute or gradual. pattern - diffuse or from central scalp, frontal or temporal area.
any treatment taken so far
extent of hair fall- how much hair have you lost ie upto 50 percent or more than that

Also if possible please attach an image of your hair too, so that i can guide you in a better way.
regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor